Alert archive / Kentucky / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Nov 19, 2020, 1:45 AM EST for 9 counties in Kentucky. It took effect at Nov 19, 2020, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 1:45 AM EST (06:45 UTC)
- In effect from
- Nov 19, 2020, 11:00 AM EST
- Expired
- Nov 19, 2020, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2135 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673 WWUS83 KJKL 190645 RFWJKL URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson KY 145 AM EST Thu Nov 19 2020 KYZ044-050>052-058>060-191600- /O.UPG.KJKL.FW.A.0001.201119T1600Z-201120T0000Z/ /O.NEW.KJKL.FW.W.0002.201119T1600Z-201120T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee- 145 AM EST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN KENTUCKY... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM EST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 044 Fleming, Fire weather zone 050 Montgomery, Fire weather zone 051 Bath, Fire weather zone 052 Rowan, Fire weather zone 058 Estill, Fire weather zone 059 Powell, and Fire weather zone 060 Menifee. * WIND...Southwest winds will increase to around 15 mph, with gusts of 20 to 25 mph expected late this morning through early this evening. * HUMIDITY...Relative humidities will bottom out between 20 and 25 percent in most locations by this afternoon. * IMPACTS...Any fires that develop will could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KYZ104-106-191600- /O.NEW.KJKL.FW.W.0002.201119T1600Z-201120T0000Z/ Elliott-Morgan- 145 AM EST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN KENTUCKY... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM EST this evening. * AFFECTED AREA...Fire weather zone 104 Elliott and Fire weather zone 106 Morgan. * WIND...Southwest winds will increase to around 15 mph, with gusts of 20 to 25 mph expected late this morning through early this evening. * HUMIDITY...Relative humidities will bottom out between 20 and 25 percent in most locations by this afternoon. * IMPACTS...Any fires that develop will could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ GEOGERIAN
3 follow-up statements
599 WWUS83 KJKL 190706 CCA RFWJKL URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Jackson KY 206 AM EST Thu Nov 19 2020 KYZ044-050>052-058>060-191600- /O.UPG.KJKL.FW.A.0001.201119T1600Z-201120T0000Z/ /O.COR.KJKL.FW.W.0002.201119T1600Z-201120T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee- 206 AM EST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN KENTUCKY... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM EST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 044 Fleming, Fire weather zone 050 Montgomery, Fire weather zone 051 Bath, Fire weather zone 052 Rowan, Fire weather zone 058 Estill, Fire weather zone 059 Powell, and Fire weather zone 060 Menifee. * WIND...Southwest winds will increase to around 15 mph, with gusts of 20 to 25 mph expected late this morning through early this evening. * HUMIDITY...Relative humidities will bottom out between 20 and 25 percent in most locations by this afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KYZ104-106-191600- /O.COR.KJKL.FW.W.0002.201119T1600Z-201120T0000Z/ Elliott-Morgan- 206 AM EST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN KENTUCKY... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM EST this evening. * AFFECTED AREA...Fire weather zone 104 Elliott and Fire weather zone 106 Morgan. * WIND...Southwest winds will increase to around 15 mph, with gusts of 20 to 25 mph expected late this morning through early this evening. * HUMIDITY...Relative humidities will bottom out between 20 and 25 percent in most locations by this afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ GEOGERIAN
513 WWUS83 KJKL 191219 RFWJKL URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson KY 719 AM EST Thu Nov 19 2020 KYZ044-050>052-058>060-104-106-200000- /O.CON.KJKL.FW.W.0002.201119T1600Z-201120T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan- 719 AM EST Thu Nov 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN KENTUCKY... * AFFECTED AREA...Fire weather zone 044 Fleming, Fire weather zone 050 Montgomery, Fire weather zone 051 Bath, Fire weather zone 052 Rowan, Fire weather zone 058 Estill, Fire weather zone 059 Powell, and Fire weather zone 060 Menifee. * WIND...Southwest winds will increase to around 15 mph, with gusts of 20 to 25 mph expected this afternoon through early this evening. * HUMIDITY...Relative humidities will bottom out between 20 and 25 percent in most locations by this afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ GEOGERIAN
281 WWUS83 KJKL 200015 AAA RFWJKL URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Jackson KY 715 PM EST Thu Nov 19 2020 KYZ044-050>052-058>060-104-106-200115- /O.EXP.KJKL.FW.W.0002.000000T0000Z-201120T0000Z/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan- 715 PM EST Thu Nov 19 2020 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF EASTERN KENTUCKY... The winds are settling now following sunset with humidities climbing. This is lessening the threat for dangerous fire weather conditions. Therefore, the Red Flag Warning has been allowed to expire. $$ GREIF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Nov 18, 11:30 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 18, 11:30 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 1130 PM EST Wed Nov 18 2020 .UPDATE... Issued at 1130 PM EST WED NOV 18 2020 Again touched up the T/Td grids with the latest obs and trends and also tweaked some spot low temperatures accounting for a small to moderate ridge to valley split. These updates have been sent to the NDFD and web servers. UPDATE Issued at 645 PM EST WED NOV 18 2020 23z sfc analysis shows a strong areas of high pressure over eastern Kentucky. This is keeping the winds light, skies clear, and humidity quite low. Currently temperatures vary from the low 30s in the sheltered valleys to mid 40s on the ridges. Meanwhile, dewpoints are generally in the low to mid 20s, but drier on the hilltops. Basically just added in the current obs and trends for the T/Td grids as well as putting a scant amount of river valley fog in the Wx grids. These updates have been sent to the NDFD and web servers. && .SHORT TERM...(This evening through Thursday night) Issued at 359 PM EST WED NOV 18 2020 The afternoon surface analysis shows high pressure is set up right overhead. This is leading to clear and calm conditions this afternoon and this will extend into the evening even as the high pushes east. This will lead to a cold night across eastern Kentucky, with ridge/valley temperature splits around 10 or more degrees. The valleys will see low to mid 20s in the far east and ridges in the upper 20s to lower 30s. The high will be east Thursday, with a decent gradient setting up toward the Bluegrass in combination with an increasing low level jet. This will allow for some gustier winds to develop in the afternoon of around 20 to 25 mph. This in combination with lower dewpoint and warmer weather will send the afternoon relative humidity values into the lower 20s to around 25 percent. The NBM seems too high on dewpoints for Thursday afternoon at around upper 20s to lower 30s especially given the downstream airmass is in the upper teens to lower 20s. Given this leaned more toward the ADJMET and ADJMAV for lower dewpoints and adjusted from there. This could lead to an elevated wildfire risk and therefore issued a Red Flag Watch and an SPS to handle the potential. The higher winds would generally be around the I-64 corridor and therefore think the greater chance of getting to the Red Flag conditions. The fuels this afternoon look on target with many RAWS sites dropping to around or below 8 for fuel sticks. Outside of the fire weather issues it should be a overachieving day for afternoon highs given the dry and sunny weather, with highs in the low to mid 60s. This will set the stage for yet another healthy ridge/valley split for Thursday night given the nearby high pressure and dry day on Thursday afternoon. That said ridges will drop into the Upper 30s to lower 40s and valleys in the mid to lower 30s. .LONG TERM...(Friday through Wednesday) Issued at 310 PM EST WED NOV 18 2020 A strong ridge of high pressure will be the story through Sunday, with a continuation of dry weather. While the gradient should relax some Friday into the upcoming weekend, the wildfire danger could remain elevated through the weekend. A cold front will push south to just north of the Ohio river this weekend and could be the focus for showers to our north, but this activity is not expected to make it this far south at this time. It does appear likely that a shortwave trough will emerge from the central plains by late in the weekend and could bring a low pressure system and associated cold front across the region by Sunday night into Monday. Models are in fairly good agreement on this timing as of right now so pops will continue to remain on the high side. The front should push through rather quickly with just a short duration potential for rainfall before we dry out again by late Monday. The pattern is looking more progressive into next week with potential for an additional system by the mid week time frame. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) ISSUED AT 710 PM EST WED NOV 18 2020 There are some high cirrus clouds that will push through, but otherwise clear skies and VFR conditions will remain the story for the period under high pressure. This high pressure will also lead to light winds across the region into Thursday morning before picking up from the south at around 10 kts, with some higher gusts, into the late morning and afternoon hours. && .JKL WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM EST Thursday through Thursday evening for KYZ044-050>052-058>060. && UPDATE...GREIF SHORT TERM...DJ LONG TERM...KAS AVIATION...DJ/GREIF
Hazardous weather outlook, Nov 18, 9:50 PM EST, 3 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 950 PM EST Wed Nov 18 2020 KYZ068-069-079-080-083>088-104-106>120-200600- Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox- Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 950 PM EST Wed Nov 18 2020 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A combination of low relative humidity and gusty winds will bring a heightened risk of wildfires to the area on Thursday. The winds will increase to around 10 mph out of the southwest, with gusts of 15 to 20 mph by late morning and through the afternoon. The afternoon relative humidity values will bottom out in the 20 to 25 percentile range in most spots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ044-050>052-058>060-200600- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, and Frenchburg 950 PM EST Wed Nov 18 2020 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A combination of low relative humidity and gusty winds will bring a heightened risk of wildfires to the area on Thursday. The winds will increase to around 15 mph out of the southwest, with gusts of 15 to 25 mph by late morning and through the afternoon. The afternoon relative humidity values will bottom out in the 20 to 25 percentile range in most spots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DJ/GREIF
Nearby
Red Flag Warnings in Kentucky, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.